MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. PIP SZ. 40 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO

ASCENSION ORTHOPEDICS, INC. PIP SZ. 40 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Catalog Number PIP-200-40P-WW
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a pyrocarbon pip replacement surgery, it was noticed that while implanting one (1) pip sz.40 proximal, the implant failed, breaking the distal head and leaving the stem implanted in the proximal bone.The surgeon used a freer to remove a large portion; the remaining part was burred out without complication, and the wound was copiously irrigated.The procedure was resumed, after a non significant delay of 30 minutes, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed that the distal head and a part of the fractured off stem returned.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.This time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PIP SZ. 40 PROXIMAL
Common Device Name
HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23106770
Report Number3002788818-2025-00095
Device Sequence Number10054727
Product Code OMX
UDI-Device Identifier00885556858462
UDI-Public00885556858462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H010005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPIP-200-40P-WW
Device Lot Number700013996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown